MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ATTUNE REVISION SYSTEM HANDLE; KNEE INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US ATTUNE REVISION SYSTEM HANDLE; KNEE INSTRUMENTS : HANDLES
Catalog Number 254600100
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, the attune revision system handle was not properly working, it gets stuck and was hard to use.It was reported that the device was used to complete the procedure despite the difficulty.All available information has been disclosed.
 
Event or Problem Description
Additional information was received and states that there was no patient involvement.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "[date] - [surgeon] - loan kit for [pt]- stemmable tray 1, attune revision system handle (code 254600100) not properly working, it gets stucked and hard to use, therefore needs to be replaced or fixed.We made it work on the day but it was a struggle".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found impaction marks on the central surface of the metal slider, leaving deformation patterns on its surface.Device had signs of usage and no other cosmetic anomaly was identified on it.Deformations observed are consistent with exposure to unintended forces like striking the device in unintended places.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.Functional test performed revealed resistance while activating the metal slider, confirming a difficulty on the functionality of the device.Galling is suspected to have internally occurred, causing the internal metal components to begin to seize.As per ifu-0902-00-836 rev.D, a water-soluble lubricant must be used to all moving parts after cleaning but before sterilization.It is suspected that proper lubrication/cleaning was not performed with the device.However, consideration must be given to all potential causes such as improper handling/care of the device, impactions on unintended places, maintenance or other relevant potential causes.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the attune revision system handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Added: d10.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (expiration, lot), d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE REVISION SYSTEM HANDLE
Common Device Name
KNEE INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23760961
Report Number1818910-2025-21538
Device Sequence Number9993138
Product Code LXH
UDI-Device Identifier10603295438731
UDI-Public(01)10603295438731(10)AB4689256
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254600100
Device Lot NumberAB4689256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer12/16/2025
02/03/2026
02/19/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/17/2025
02/04/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE REV IMPLNT ASSEM WRENCH
Patient SexUnknown